MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT
Model Number 881055701540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144); Caustic/Chemical Burns (2549)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(4) 2017 in which dental hygienist reported that after in-office teeth whitening procedure, patient felt nauseous and went to hospital after vomiting blood.The patient also experienced burning on tongue and roof of the mouth.The dental assistant stated that the patient swallowed the gel and had a lot of salivation during the whitening procedure.Investigation: the product was used up during the procedure and not available for return.The retain sample of the zoom whitening gel, sku: (b)(4), lot: 17243014 was tested on 10/17/2017 and results were within specifications.Reviewed device history records of zoom whitening kit, sku: 881055701540, udi: (01)(b)(4), lot: 17243005, and zoom whitening gel, sku: (b)(4), lot: 17243014 and no out of specification or discrepancy was found in the records.Reviewed complaints history, no other similar incidents were reported from the same lots.Based on the investigation results and available information, it can be concluded that there was no failure and malfunction in the device.Heavy salivation and swallowing the gel may have contributed to the event.Based on the investigation results, no product failure and out of specification was found and no corrective action is needed.Dfu is adequate and it describes first aid instructions if gel is swallowed, proper isolation steps, candidate qualification, warnings, ingredients, and other precautions.Product was used up during the procedure.
 
Event or Problem Description
Discus dental received a complaint on (b)(4) 2017 in which dental hygienist reported that after in-office teeth whitening procedure, patient felt nauseous and went to hospital after vomiting blood.The patient also experienced burning on tongue and roof of the mouth.The dental assistant stated that the patient swallowed the gel and had a lot of salivation during the whitening procedure.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE WHITENING KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
MDR Report Key7008133
Report Number1000582314-2017-00009
Device Sequence Number11045523
Product Code EEG
UDI-Device Identifier00075020035004
UDI-Public(01)00075020035004(10)17243005(17)181202
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dental Assistant
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dental Assistant
Device Expiration Date12/02/2018
Device Model Number881055701540
Device Lot Number17243005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;